MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1070-020
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The customer reported the device was discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in a heavily calcified and mildly tortuous superficial femoral artery.A 7.0 x 20 mm armada 35 balloon catheter was used to post-dilate (past its rated burst pressure) an unspecified self-expanding stent as it was stenosed.The pressure/atmospheres was reportedly unknown.The balloon ruptured and it was then not possible to withdraw the device into the introducer sheath during removal.Therefore, a cut-down procedure was performed to remove both the device and the introducer sheath.The femoral artery was then surgically closed.There was no adverse patient sequela reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.It was reported that the balloon ruptured above the rated burst pressure (rbp); however, the exact pressure was not reported.It should be noted that the armada 35 instructions for use states: inflation in excess of the rated burst pressure may cause the balloon to rupture.Use of a pressure monitoring device is recommended.Based on the information provided, a conclusive cause for the balloon rupture could not be determined.It is possible that the rupture occurred due to interaction with lesion calcification or associated devices, causing damage to the outer surface of the balloon material; however, this could not be confirmed.The specifics of reported pressure/atmospheres are unknown.The difficulty removing was possibly due to the ruptured balloon material getting caught on the introducer sheath.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9369137
Report Number2024168-2019-13847
Device Sequence Number19593911
Product Code LIT
UDI-Device Identifier08717648154775
UDI-Public08717648154775
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberB1070-020
Device Catalogue NumberB1070-020
Device Lot Number90806G1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer02/17/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;